Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 21, 2020, 1:07 AM CDT for Jefferson County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 21, 2020, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 109 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted.
479
WWUS84 KOUN 210607
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Sun Jun 21 2020
OKZ045-TXZ090-210630-
Jefferson OK-Clay TX-
107 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jefferson and
northeastern Clay Counties Until 130 AM CDT...
AT 103 AM CDT, a strong thunderstorm was located 7 miles west of
Terral, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3385 9811 3401 9816 3409 9782 3390 9780
3388 9780 3388 9782 3386 9783 3386 9790
3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 0603Z 262DEG 14KT 3393 9806
$$
..speg.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 10:49 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 20, 10:49 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Norman OK 1049 PM CDT Sat Jun 20 2020 ...New AVIATION... .SHORT TERM... (This evening through Sunday morning) Issued at 127 PM CDT Sat Jun 20 2020 POPS were diminished for today, especially in southeastern Oklahoma in the subsidence region of the MCV moving into SE OK this afternoon. Other than isolated showers, thunder and rain isn't expected until late this evening and early Sunday when moderate warm advection is expected to form from western TX into southwestern into a region of mass convergence. Scattered showers and thunderstorms are expected from there toward central Oklahoma before sunrise. && .LONG TERM... (Sunday night through next Friday) Issued at 341 PM CDT Sat Jun 20 2020 As a dryline moves eastward Sunday evening through western Kansas and Oklahoma/Texas panhandles, storms are expected to develop ahead of the dryline and move into western and northern Oklahoma. Development of these storms is coincident with the movement of a upper-level shortwave trough northern Oklahoma, which with the ample shear and instability will result in a higher chance of severe weather. The main concern with these storms will be strong winds and large hail, and while the lower level shear isn't anything spectacular, tornado chances can't be ruled out. While the severe potential diminishes overnight Sunday into Monday, precipitation chances will continue through northern and central Oklahoma Monday afternoon and evening. A cold front will begin to move through northwestern Oklahoma Monday night, and widespread precipitation will move through the region Monday night into Tuesday. Severe potential for this round of precipitation should remain low, with higher chances in area with higher instability in southern Oklahoma and western north Texas. Storm chances will continue throughout the remainder of the week, however storms should remain fairly isolated/scattered. Ample moisture advection at the surface will continue through the week, while numerous short wave troughs through the region will provide some focus for storm development. Zwink && .AVIATION... (06Z TAFS) Issued at 1046 PM CDT Sat Jun 20 2020 Widely scattered showers and thunderstorms will continue to develop overnight mainly south of I-40. Another area where storms may move into will be NW OK near WWR around 07Z but confidence is lower there, as storms moving out of KS may weaken before making it that far south. Since it appears coverage should remain below 50% for most of the night, have only included VCTS at many of the terminals. LAW and SPS may be amended later to include a tempo for TSRA. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 89 72 90 / 40 30 30 10 Hobart OK 68 94 72 96 / 40 10 20 10 Wichita Falls TX 71 95 74 98 / 40 20 10 0 Gage OK 65 92 67 93 / 10 20 30 10 Ponca City OK 68 89 69 90 / 20 20 70 30 Durant OK 71 89 72 92 / 50 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....50 AVIATION...03
Hazardous weather outlook, Jun 20, 8:11 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 811 PM CDT Sat Jun 20 2020 OKZ004>048-050>052-TXZ083>090-211130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 811 PM CDT Sat Jun 20 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Scattered strong to severe thunderstorms may develop across parts of southern Oklahoma and western north Texas mainly after 10 pm. If storms develop they will move northward into parts of central Oklahoma during the overnight hours. Hail up to the size of half dollars and wind gusts to 60 mph are possible with the stronger storms. Heavy rainfall rates with thunderstorms may result in minor flooding as well. Elsewhere, a few strong thunderstorms over Kansas may move into northern Oklahoma late this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southwestern Oklahoma and western north Texas should be ready for severe weather operations after 10pm and into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Severe storm potential increases on Sunday, with the highest chances of storms in northern Oklahoma late Sunday into Monday. Storms developing in Kansas will move southeastward into the area, and are expected to develop into multiple lines. Damaging winds and large hail are the primary concerns, however a tornado could also be possible. Severe chances continue Monday night into Tuesday, with severe potential greatest in northern Oklahoma as another line of storms enter the area. Large hail and damaging winds are the main concern. Storm potential continues through the remainder of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 20, 11:53 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1153 PM CDT Sat Jun 20 2020 OKZ033-TXZ083-210530- Harmon OK-Hardeman TX- 1153 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harmon and northwestern Hardeman Counties Until 1230 AM CDT... AT 1150 PM CDT, a strong thunderstorm was located 9 miles southwest of Hollis, moving southeast at 25 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3469 10000 3470 9998 3441 9977 3430 9999 TIME...MOT...LOC 0450Z 330DEG 21KT 3459 10003 ..speg.
Special weather statement, Jun 21, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Sun Jun 21 2020
OKZ045-TXZ090-210630-
Jefferson OK-Clay TX-
107 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jefferson and
northeastern Clay Counties Until 130 AM CDT...
AT 103 AM CDT, a strong thunderstorm was located 7 miles west of
Terral, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3385 9811 3401 9816 3409 9782 3390 9780
3388 9780 3388 9782 3386 9783 3386 9790
3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 0603Z 262DEG 14KT 3393 9806
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:17 AM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jun 21, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 40 min |
| Jun 21, 1:44 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jun 21, 1:46 AM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jun 21, 2:00 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 30 min |
| Jun 21, 2:03 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jun 21, 2:14 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jun 21, 2:25 AM CDT | Special Weather Statement | OUN | Jefferson | 35 min |
| Jun 21, 2:26 AM CDT | Special Weather Statement | OUN | Cotton | 34 min |
| Jun 21, 2:39 AM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jun 21, 2:50 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| Jun 21, 3:09 AM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Jun 21, 3:17 AM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jun 21, 3:21 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 39 min |
| Jun 21, 3:24 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 51 min |
| Jun 21, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| Jun 21, 4:02 AM CDT | Areal Flood Advisory | OUN | Caddo | 118 min |
| Jun 21, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 46 min |
| Jun 21, 4:15 AM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jun 21, 4:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 21, 4:24 AM CDT | Areal Flood Advisory | OUN | Jefferson | 2 hr |
| Jun 21, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| Jun 21, 4:47 AM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Jun 21, 4:53 AM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Jun 21, 4:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 50 min |
| Jun 21, 4:57 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| Jun 21, 4:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 5:28 AM CDT | Special Weather Statement | OUN | Marshall | 32 min |
| Jun 21, 5:30 AM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Jun 21, 5:39 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Jun 21, 6:01 AM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jun 21, 6:05 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 25 min |
| Jun 21, 6:14 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 46 min |
| Jun 21, 6:16 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jun 21, 6:28 AM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jun 21, 6:29 AM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Jun 21, 6:30 AM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 21, 6:31 AM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Jun 21, 6:56 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Jun 21, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| Jun 21, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 42 min |
| Jun 21, 7:12 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 5 hr |
| Jun 21, 7:15 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Marshall | 3 hr |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 28 min |
| Jun 21, 7:20 AM CDT | Special Weather Statement | OUN | Garvin | 25 min |
| Jun 21, 7:23 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| Jun 21, 7:26 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 26 min |
| Jun 21, 7:38 AM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Jun 21, 7:46 AM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jun 21, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 33 min |
| Jun 21, 8:13 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 21, 8:16 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 21, 8:18 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jun 21, 8:35 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 25 min |
| Jun 21, 9:38 AM CDT | River Flood Warning | OUN | Cotton | 47 hr |
| Jun 21, 9:59 AM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 21, 6:54 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
| Jun 20, 11:53 PM CDT | Special Weather Statement | OUN | Hardeman | 37 min |
| Jun 21, 5:27 AM CDT | Special Weather Statement | OUN | Clay | 33 min |
| Jun 21, 5:55 AM CDT | Areal Flood Advisory | OUN | Clay | 2 hr |
| Jun 21, 6:45 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| Jun 21, 7:06 AM CDT | Special Weather Statement | OUN | Clay | 24 min |
| Jun 21, 7:54 AM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| Jun 21, 8:08 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Jun 21, 8:28 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| Jun 21, 8:32 AM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Jun 21, 8:46 AM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.